MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-450-20
Medical Device Problem Codes Collapse (1099); Structural Problem (2506); Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Ischemia Stroke (4418)
Date of Event 11/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pipeline vantage with shield technology was involved in a neurovascular flow diversion procedure for an unruptured saccular aneurysm located in the internal carotid artery.Two days post-procedure, the patient experienced stroke-like symptoms.Imaging revealed that the proximal end of the stent had collapsed and foreshortened, obstructing normal blood flow, which caused a stroke.There was a failure to open in the proximal and middle sections of the pipeline, which was positioned in a bend in the middle section.The pipeline was resheathed more than two times, and balloon angioplasty was required to open it.The vessel tortuosity was noted as severe.The angiographic result immediately post-procedure appeared fine.The pipeline was not removed from the patient, and full wall apposition was achieved.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a phenom 27 microcatheter and a non-medtronic sheath.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the patient seems to be inproving and getting better.The patient is receiving post stroke care.Balloon angioplasty was performed in the initial procedure.Then two days after with second intervention while treating the stroke.Failure to open occured during the initial procedure.
 
Event or Problem Description
Additional information received reported balloon angioplasty was completed to open up the collapsed vantage.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20762568
Report Number2029214-2024-02182
Device Sequence Number20979240
Product Code OUT
UDI-Device Identifier00847536036826
UDI-Public(01)00847536036826(17)270311(10)B703735
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-450-20
Device Catalogue NumberPED3-027-450-20
Device Lot NumberB703735
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer12/19/2024
01/16/2025
08/18/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/14/2025
01/29/2025
08/18/2025
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1245-2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale